Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 23, 2006, 5:03 PM CDT for Jefferson County, Texas. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2006, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 23, 2006, 7:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:30 PM CDT | FLASH FLOOD | Beaumont, TX | CARS FLOODED IN UNDERPASSES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2163 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 232204
FFWLCH
TXC245-240000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
503 PM CDT SUN JUL 23 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 700 PM CDT
* AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER BEAUMONT...MOVING SOUTHWEST
AT 5 MPH.
* THIS STORM WILL BE NEAR...
CENTRAL GARDENS BY 515 PM CDT
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3017 9415 2996 9432 2983 9413 3000 9400
3003 9405 3006 9404 3007 9407 3007 9410
3012 9411 3016 9412
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:40 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 23, 2:40 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 240 PM CDT SUN JUL 23 2006 .SYNOPSIS... A STATIONARY FRONT EXTENDING FROM HIGH ISLAND TEXAS THROUGH PATTERSON LOUISIANA WILL BEGIN A POLEWARD TRANSLATION LATER THIS EVENING. FURTHER EAST, THE CLOCKWISE CIRCULATION, ATTENDING THE BERMUDA HIGH BUILDING WEST THROUGH THE NORTHERN GULF OF MEXICO, WILL MAINTAIN THIS POLEWARD TRANSLATION INTO MONDAY. THE TRANSLATING AND DIFFUSING WARMFRONT WILL EXIT CENTRAL LOUISIANA MONDAY EVENING. FURTHER-UP, A LONGWAVE IN THE MIDLATITUDE WESTERLIES EXTENDS FROM THE MIDWEST UNITED STATES TO THE SOUTH, TO COVER MOST OF THE GULF OF MEXICO. A CYCLONIC SHEAR ZONE EMBEDDED WITHIN THIS EXTENSIVE LONGWAVE PATTERN EXTENDS ACROSS THE NORTHERN GULF OF MEXICO ITS ENDPOINTS BEING MARKED BY TWO CYCLONIC EDDIES (THE FIRST NEAR BROWNSVILLE, AND THE SECOND SOUTH-SOUTHEAST OF NEW ORLEANS). && .DISCUSSION... EARLIER THIS MORNING, THE CYCLONIC SHEAR ZONE (AND ASSOCIATED SYNOPTIC-SCALE OMEGAS POLEWARD OF THE SHEAR ZONE) WAS INTERACTING FAVORABLY WITH THE SECONDARY CIRCULATIONS ATTENDING THE STATIONARY FRONT. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WAS THE RESULT ACROSS SOUTHCENTRAL LOUISIANA. AT PRESENT, THE AFORMENTIONED WEATHER CONFIGURATION IS CHANGING, AS THE CYCLONIC SHEAR ZONE BEGINS TO FADE FROM VIEW. ON MONDAY, A SOUTHERLY AIRFLOW WILL BE EVOLVING AND DEEPENING. BY MONDAY AFTERNNOON, A SLANTWISE ASCENDING AIRSTREAM, ORIGINATING OVER THE CARIBBEAN, WILL BE FLOWING NORTHWARD SUBSEQUENTLY BRANCHING NEAR FREEPORT TEXAS. CONSEQUENTLY, AN ANTICYCLONIC ASCENDING AIRSTREAM, UPGLIDING OVER THE EXITING FRONTAL SURFACE, WILL BE PRESENT ACROSS THE FORECAST AREA. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL BE THE RESULT. I DECIDED TO USE THE GFS QUANTATIVE PRECIPITATION FORECAST FIELDS TO DELINEATE MY RAIN AREAS. THIS GLOBAL FORECAST MODEL WILL MORE CLEARLY SEE THE INCOMING CARIBBEAN AIR (COMPARED TO REGIONAL MODELS). ALSO, I BELIEVE THAT THE MAJORITY OF THE RAINFALL WILL BE IN THE FORM OF LARGE-SCALE (OR GRID-SCALE) RAIN NOT CONVECTIVE (OR SUBGRID-SCALE) RAIN. CONSEQUENTLY, MY RAIN CHANCES WILL BE IN THE LIKELY CATEGORY DURING THE DAYTIME. TEMPERAURES WILL BE A CHALLENGE OVER THE NEXT FEW DAYS DUE IN PART TO THE CLOUD COVER. THE AFTERNOON READINGS WILL BE RUNNING A FEW DEGREES BELOW NORMAL. && .AVIATION... PATCHY FOG IS POSSIBLE IN THE WEE HOURS OF THE MORNING ESPECIALLY ACROSS SOUTHCENTRAL LOUISIANA. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 87 74 84 / 50 70 30 70 KBPT 72 88 74 83 / 50 70 40 70 KAEX 68 91 72 88 / 0 60 0 70 KLFT 72 88 74 87 / 50 70 0 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. TRARES &&
Hazardous weather outlook, Jul 23, 3:18 AM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 318 AM CDT SUN JUL 23 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-241100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 318 AM CDT SUN JUL 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK FRONT WILL MOVE SOUTH ACROSS CENTRAL LOUISIANA TODAY AND STALL ALONG THE I-10 CORRIDOR TONIGHT. THIS FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONT WILL STALL ACROSS SOUTHERN LOUISIANA TONIGHT AND DISSIPATE MONDAY AS SOUTHERLY FLOW RETURNS TO THE AREA. INCREASED MOISTURE FROM THE SOUTHERN GULF WILL INTERACT WITH A WEAKNESS ALOFT OVER TEXAS TO PROVIDE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. BY THURSDAY AND FOR THE REMAINDER OF THE WEEK...RAIN CHANCES WILL SETTLE BACK DOWN TO THE STANDARD SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 23, 3:58 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 358 PM CDT SUN JUL 23 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-240300- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 358 PM CDT SUN JUL 23 2006 ...SOAKING RAINS EXPECTED FOR THE FIRST HALF OF THE WEEK... SOUTHERLY WINDS WILL DEEPEN OVER THE WESTERN GULF OF MEXICO LATER THIS EVENING, CARRYING RICH CARIBBEAN AIR INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THIS INCOMING CARIBBEAN AIR WILL RIDE UP AND OVER THE RECENTLY-ARRIVED FRONT, GENERATING WIDESPREAD RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS. AREA-WIDE RAINFALL AMOUNTS BETWEEN 1/4 AND 1/2 INCH ARE POSSIBLE ON MONDAY, WITH LOCAL AMOUNTS FROM 2 TO 3 INCHES IN THE HEAVIER SHOWERS.
Special weather statement, Jul 23, 5:02 PM CDT, 1 minute before
...TROPICAL FUNNEL CLOUDS POSSIBLE... **************IF A REPORT IS RECEIVED ADD THIS SECTION************* AT 457 PM...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF A FUNNEL CLOUD OVER WEST CENTRAL JEFFERSON COUNTY OF SOUTHEAST TEXAS. ******************************************************************* A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION.
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.